Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 44, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 8, 2011, 2:26 PM MST for 32 counties in North Dakota. It took effect at Feb 8, 2011, 5:00 PM MST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2011, 2:26 PM MST (21:26 UTC)
- In effect from
- Feb 8, 2011, 5:00 PM MST
- Expired
- Feb 9, 2011, 11:00 AM MST
- In force
- 18 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1234 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
570 WWUS43 KBIS 082126 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 326 PM CST TUE FEB 8 2011 ...ANOTHER NIGHT OF DANGEROUS WIND CHILLS... .THE COMBINATION OF ARCTIC HIGH PRESSURE...WITH WINDS OF 10 TO 25 MPH...WILL CREATE WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT AND WEDNESDAY MORNING. WIND CHILLS WILL REACH ADVISORY CRITERIA IN THE NORTH AND EAST EARLY THIS EVENING...AND MAY NOT REACH CRITERIA IN THE SOUTHWEST UNTIL LATER IN THE EVENING. ALL OF WEST AND CENTRAL NORTH DAKOTA SHOULD SEE DANGEROUS WIND CHILLS LATE TONIGHT THROUGH WEDNESDAY MORNING. IF YOU HAVE OUTDOOR PLANS...BE SURE TO WEAR A HAT AND GLOVES AND COVER ALL EXPOSED SKIN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-090530- /O.NEW.KBIS.WC.Y.0044.110209T0000Z-110209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 326 PM CST TUE FEB 8 2011 /226 PM MST TUE FEB 8 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. * EXPECT WIND CHILLS OF 25 TO 35 BELOW ZERO TONIGHT THROUGH WEDNESDAY MORNING. * GUSTY WINDS...ESPECIALLY THIS EVENING...MAY PRODUCE SOME LOWER VISIBILITIES AND SLICK ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ TWH
4 follow-up statements
684 WWUS43 KBIS 090335 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 935 PM CST TUE FEB 8 2011 ...DANGEROUS WIND CHILLS AGAIN OVERNIGHT... .THE COMBINATION OF ARCTIC HIGH PRESSURE...WITH WINDS OF 10 TO 20 MPH...WILL CREATE WIND CHILLS OF 25 TO 40 BELOW ZERO OVERNIGHT AND WEDNESDAY MORNING. IF YOU HAVE OUTDOOR PLANS...BE SURE TO WEAR A HAT AND GLOVES AND COVER ALL EXPOSED SKIN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091145- /O.CON.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 935 PM CST TUE FEB 8 2011 /835 PM MST TUE FEB 8 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ WEDNESDAY. * EXPECT WIND CHILLS OF 25 TO 40 BELOW ZERO OVERNIGHT THROUGH WEDNESDAY MORNING. * GUSTY WINDS WILL PRODUCE SLICK ROADWAYS AND SHALLOW DRIFTING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ KINNEY
871 WWUS43 KBIS 090711 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 111 AM CST WED FEB 9 2011 ...DANGEROUS WIND CHILLS AGAIN THIS MORNING... .WINDS OF 10 TO 20 MPH AND SUBZERO TEMPERATURES...WILL CREATE WIND CHILLS OF 25 TO 40 BELOW ZERO THIS MORNING. FROST BITE AND HYPOTHERMIA COULD OCCUR IF PRECAUTIONS ARE NOT TAKEN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091515- /O.CON.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 111 AM CST WED FEB 9 2011 /1211 AM MST WED FEB 9 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * EXPECT WIND CHILLS OF 25 BELOW TO 40 BELOW. * GUSTY WINDS AND BLOWING AND DRIFTING SNOW WILL CAUSE ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL CAUSE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...DRESS WARMLY AND KEEP EXPOSED SKIN TO A MINIMUM. && $$
728 WWUS43 KBIS 090952 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 352 AM CST WED FEB 9 2011 ...DANGEROUS WIND CHILLS AGAIN THIS MORNING... .WINDS OF 10 TO 20 MPH AND SUBZERO TEMPERATURES...WILL CREATE WIND CHILLS OF 25 TO 40 BELOW ZERO THIS MORNING. FROST BITE AND HYPOTHERMIA COULD OCCUR IF PRECAUTIONS ARE NOT TAKEN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091800- /O.CON.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 352 AM CST WED FEB 9 2011 /252 AM MST WED FEB 9 2011/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. * EXPECT WIND CHILLS OF 25 BELOW TO 40 BELOW. * GUSTY WINDS AND BLOWING AND DRIFTING SNOW WILL CAUSE ICY ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT THE COMBINATION OF WIND AND VERY COLD AIR WILL CAUSE LOW WIND CHILLS. THIS COULD RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU VENTURE OUTDOORS...DRESS WARMLY AND KEEP EXPOSED SKIN TO A MINIMUM. && $$
932 WWUS43 KBIS 091809 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1209 PM CST WED FEB 9 2011 ...WIND CHILL ADVISORY HAS EXPIRES... .AS TEMPERATURES RISE THIS AFTERNOON...WIND CHILLS WILL DROP BELOW ADVISORY CRITERIA. THEREFORE THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091915- /O.EXP.KBIS.WC.Y.0044.000000T0000Z-110209T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 1209 PM CST WED FEB 9 2011 /1109 AM MST WED FEB 9 2011/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 8, 2:16 PM MST, 10 minutes earlier.
Area forecast discussion, Feb 8, 2:16 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 316 PM CST TUE FEB 8 2011 .SHORT TERM...MAIN PROBLEM FOR THE FORECAST TONIGHT WILL BE TEMPERATURES AND WIND CHILL HIGHLIGHTS. NO NEED TO WORRY ABOUT CLOUDS OR WEATHER AS WE SHOULD BE MAINLY CLEAR TONIGHT...WITH ONLY A LITTLE MID/HIGH LEVEL CLOUDINESS. BATTLE TONIGHT WILL BE THE WINDS VS THE COLD ARCTIC HIGH. THE HIGH CONTINUES TO SLIDE SOUTH AND EAST INTO THE CENTRAL AND SOUTHERN ROCKIES/PLAINS. BUT THERE IS A REMNANT OF THE ARCTIC HIGH REMAINING OVER THE NORTHERN PLAINS. GFS/ECMWF DEPICT A 1035/1039 SURFACE HIGH OVER WESTERN ND/SERN MT RESPECTIVELY. SO IT DOES LOOK LIKE ANOTHER COLD NIGHT. HOWEVER...A BRISK NORTHWEST FLOW WILL CONTINUE BETWEEN THE ARCTIC HIGH AND A HUDSON BAY LOW. WE HAVE ALREADY SEEN SUSTAINED WINDS OF 20 TO 30 MPH TODAY FROM MINOT TO JAMESTOWN...AND THESE STRONG GRADIENT WINDS SHIFT TO THE SOUTH AND WEST TONIGHT. WINDS WILL DROP OFF TONIGHT...BUT THE QUESTION IS HOW MUCH AND HOW QUICKLY WILL THE WINDS DROP OFF...AND IF THEY DO NOT DROP OFF ENTIRELY...WHICH WE THINK WILL BE THE CASE...HOW MUCH WILL THIS AFFECT LOW TEMPERATURES. MOS GUIDANCE IS PRETTY MUCH COLD EVERYWHERE...AND THINK THIS IS OVERDONE. THE REMAINDER OF THE MODEL GUIDANCE/BIAS CORRECTED GUIDANCE/AND CONSENSUS DO NOT DROP TEMPERATURES OFF IN THE SOUTHWEST. WILL LEAN TOWARD THIS CONSENSUS BUT NOT COMPLETELY AS STILL A LITTLE WORRIED WITH THE SURFACE HIGH OVER THE WESTERN DAKOTAS/ERN MONTANA EARLY WEDNESDAY. THE ONLY WINNER IN THIS BATTLE BETWEEN THE WINDS AND THE ARCTIC HIGH WILL BE THE WIND CHILLS. WE WILL NEED A WIND CHILL ADVISORY TONIGHT ACROSS ALL OF WESTERN AND CENTRAL NORTH DAKOTA. EXPECT MOST AREAS TO DROP BACK INTO ADVISORY CRITERIA THIS EVENING. THE SOUTHWEST MAY HOLD OFF UNTIL AROUND MIDNIGHT...BUT TO MAKE THINGS SIMPLE WILL JUST INCLUDE THE ENTIRE CWA FROM 6 PM CST THIS EVENING THROUGH NOON CST WEDNESDAY. EXPECT MOST AREAS 25 TO 35 BELOW SO NO WARNING WILL BE NEEDED. .LONG TERM... THE 12 UTC GEM...GFS...AND ECMWF ARE IN DECENT OVERALL AGREEMENT ON MAIN FEATURES THROUGH MUCH OF THE MIDDLE/EXTENDED PERIODS. DIFFERENCES DO ARISE SATURDAY AND SUNDAY WHEN A SERIES IF EMBEDDED SHORT WAVE TROUGHS ADVECT ACROSS THE LOCAL AREA. ALL MODELS CONTINUE TO INDICATE A MAJOR SHIFT IN THE OVERALL SYNOPTIC PATTERN BY THE END OF THE WORK WEEK. MODELS DEPICT THE LONG TERM PERIOD BEGINNING WITH NORTHWEST FLOW ALOFT OVER THE NORTHERN PLAINS WITH SURFACE HIGH PRESSURE SINKING TO THE SOUTH AND EAST. DRY AIR REMAINS IN PLACE OVER THE NORTHERN PLAINS EARLY IN THE PERIOD. DISTURBANCES CONTINUE TO MOVE THROUGH THE FLOW ALOFT WITH A STRONGER DISTURBANCE DIVING SOUTHEASTWARD THROUGH ALBERTA AND INTO NORTH DAKOTA DURING THE DAY ON THURSDAY. THIS DISTURBANCE HELPS TO PUSH A WARM FRONT THROUGH WESTERN AND CENTRAL NORTH DAKOTA DURING THE DAY. THE ECWMF...NAM..SREF AND GFS CONTINUE TO INDICATE THE POTENTIAL FOR VERY LIGHT PRECIPITATION WITH THIS SYSTEM THURSDAY INTO FRIDAY MORNING. WILL MAINTAIN CHANCES FOR LIGHT SNOW FOR THIS PERIOD. THIS FEATURE MAY ALSO BRING GUSTY WESTERLY WINDS THURS/THURS NIGHT...WHICH WILL LIKELY CREATE AREAS OF BLOWING SNOW. RIGHT NOW MODEL CONSENSUS INDICATES MY WEST...CENTRAL...AND SOUTHEASTERN COUNTIES HAVING THE BEST POTENTIAL FOR THESE GUSTY WINDS AND BLOWING SNOW. INTRODUCED INTO THE FORECAST. THE STAGNANT 500 HPA FLOW REGIME BEGINS TO BREAKDOWN AS THE HUDSON BAY VORTEX FINALLY PUSHES EASTWARD ALLOWING THE PERSISTENT EASTERN PACIFIC RIDGE TO PUSH INTO THE WESTERN US. WARM ADVECTION WHICH BEGINS ON THURSDAY FOLLOWING THE PASSAGE OF THE WARM FRONT CONTINUES INTO THE WEEKEND. 500 HPA RIDGING CONTINUES TO PROGRESS EASTWARD WITH THE RIDGE AXIS MOVING INTO WESTERN MONTANA BY LATE FRIDAY OR EARLY SATURDAY. AT THIS POINT MODELS BEGIN TO SUGGEST THE RIDGE BREAKING DOWN...AS DISTURBANCES EJECTING OUT OF A TROUGH IN THE GULF OF ALASKA MOVE TOWARDS AND THOUGH THE REGION...ALLOWING THE FLOW ALOFT TO BECOME MORE ZONAL THROUGH THE REMAINDER OF THE WEEKEND. MODELS ARE INDICATING ANOTHER WINDY DAY ON SATURDAY AS AN AREA OF SFC LOW PRESSURE PUSHES EAST ACROSS CENTRAL SK/MB...TIGHTENING THE PRESSURE GRADIENT OVER ND. ALOFT...A 100+ KNOT JET STREAK MAY ALSO RESULT IN MOMENTUM TRANSFER TO THE SURFACE. WILL HAVE TO MONITOR FOR POSSIBLE WIND HEADLINES. A MORE ZONAL FLOW LATE IN THE WEEKEND WILL ACT TO COOL OUR TEMPERATURES DOWN A BIT FOR SUNDAY...BUT STILL NEAR NORMAL. MODELS KEEP THE BULK OF THE UPPER LEVEL ENERGY ASSOCIATED WITH THESE DISTURBANCES OVER THE WEEKEND TO THE NORTH SO LEFT DRY. SHOULD BE NOTED MODEL PREDICTABILITY THIS FAR OUT IS PROBLEMATIC WITH THE TIMING AND PLACEMENT OF SMALL SCALE FEATURES...SO WILL NEED TO MONITOR FOR PRECIP CHANCES...ESPECIALLY WITH THE WARMER MID LEVEL AIR IN PLACE COUPLED WITH BELOW FREEZING NIGHTTIME SFC TEMPERATURES. THE 500 HPA RIDGE BEGINS TO REBOUND EARLY NEXT WEEK OVER THE NORTHERN PLAINS AND REMAINS IN PLACE THROUGH THE REMAINDER OF THE PERIOD. THUS A PERIOD OF WELL ABOVE NORMAL TEMPERATURES CAN BE EXPECTED DAYS 7 AND 8 ALONG WITH DRY WEATHER CONDITIONS. IF THE LATEST GFS AND EC OUTPUTS REMAIN TRUE...WIDESPREAD 40S TUESDAY ALONG WITH A FEW AREAS CRACKING THE 50 DEGREE MARK IS VERY POSSIBLE. && .AVIATION... VFR CEILINGS AND VISIBILITIES TODAY WITH SURFACE HIGH PRESSURE IN CONTROL. GUSTY WESTERLY WINDS ARE CAUSING SOME BLOWING SNOW AT KMOT...KDIK...AND KJMS WITH TEMPORARY REDUCTIONS IN VISIBILITY. WINDS WEAKEN THIS EVENING AND ANY BLOWING SNOW SHOULD DISSIPATE. VFR CONDITIONS CAN BE EXPECTED THROUGH WEDNESDAY AFTERNOON WITH SCT TO BKN CLOUD LAYER AROUND 15KFT AFTER 06 UTC. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY FOR NDZ001>005-009>013-017>023- 025-031>037-040>048-050-051. && TWH/NH
Hazardous weather outlook, Feb 8, 11:24 AM MST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 1224 PM CST TUE FEB 8 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-091830- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 1224 PM CST TUE FEB 8 2011 /1124 AM MST TUE FEB 8 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT DRIFTING SNOW ACROSS ROADS COULD PRODUCE SOME REDUCED VISIBILITIES AND SLIPPERY CONDITIONS THIS AFTERNOON AND TONIGHT. SOME AREAS WILL LIKELY SEE DANGEROUS WIND CHILLS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME AREAS WILL LIKELY SEE DANGEROUS WIND CHILLS WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TWH
Nearby
Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.